Hail, St. Croix
- When
- June 6, 1:02 PM CST
- Where
- St. Croix County, 0.85 mi SE of Hammond
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -92.440
A wall cloud was also observed near Hammond, Wisconsin.
An axis of instability, along with a weak trough of low pressure across west central Wisconsin, provided the element for a few thunderstorms to develop Sunday afternoon June 6th. One thunderstorm managed to produce a wall cloud and dime size hail near Hammond, Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
An axis of instability, along with a weak trough of low pressure across west central Wisconsin, provided the element for a few thunderstorms to develop Sunday afternoon June 6th. One thunderstorm managed to produce a wall cloud and dime size hail near Hammond, Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 6, 12:15 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 PM CDT SUN JUN 6 2010 .UPDATE... 18Z AVIATION DISCUSSION ADDED BELOW. && .DISCUSSION... PRIMARY FORECAST CONCERNS... CHANCES FOR PCPN TODAY INTO THIS EVENING AND AGAIN MONDAY INTO TUESDAY. SMALL HAIL POSSIBLE WITH STORMS TODAY... BUT SEVERE WEATHER DOES NOT APPEAR TO BE AN ISSUE. CURRENT WEATHER SYNOPSIS/SHORT TERM FORECAST IMPLICATIONS... WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSES SHOW ZONAL FLOW BECOMING MORE AMPLIFIED WITH SHORTWAVE PASSING INTO THE GREAT LAKES WORKING TO DIG SOUTHEAST AS RIDGING DEVELOPS OVER THE NORTHERN ROCKIES AND AN UPPER TROUGH DEEPENS OFF THE WEST COAST. ELONGATED UPPER PV FILAMENT SEEN FROM SOUTHEAST ALBERTA INTO THE GREAT LAKES WITH ONE ENHANCED AREA OF LOWERED TROP NEAR ITS EASTERN EDGE AND A SECOND LOCATED BACK NEAR THE MONTANA/NORTH DAKOTA BORDER. THIS SECONDARY ANOMALY WILL PUSH EAST SOUTHEAST TOWARD OUR AREA TODAY AS ANOTHER UPPER SHORTWAVE DENOTED BY A GOOD AREA OF UPPER PV DROPS SOUTH FROM ITS CURRENT POSITION OVER NORTHERN ONTARIO TOWARD WISCONSIN TODAY. A TROUGH OF SURFACE LOW PRESSURE LACED FROM NORTHWEST TO SOUTHEAST ACROSS MINNESOTA AT THE CURRENT TIME LOOKS TO STAY IN PLACE THROUGH THE DAY... WHICH WILL HELP TO FOCUS PCPN AS THE AFOREMENTIONED UPPER FORCING WORKS INTO THE AREA. NWP EVALUATION AND PREFERENCES... NAM AND GFS ARE IN DECENT AGREEMENT ON THE LARGE SCALE MASS FIELDS THROUGH THE NEXT COUPLE OF DAYS... WITH SOME DIFFERENCES IN TIMING AND PLACEMENT OF PCPN OWING TO MINOR SMALL SCALE DIFFERENCES IN THEIR SOLUTIONS. THE SREF AND CONSENSUS FROM OTHER SOLUTIONS SUCH AS THE REGIONAL GEM AND ECMWF HELP TO SMOOTH THINGS OUT AND RECONCILE SOME OF THESE ISSUES... SO WILL UTILIZE A CONSENSUS APPROACH... WHICH HAPPENS TO MATCH THE GOING FORECAST QUITE WELL. THE VARIOUS HIGH RESOLUTION EXPLICIT CONVECTION RUNS... INCLUDING THE NSSL... EMC... AND NCAR RUNS... PROVIDE SOME NICE DETAILS ON THE EXPECTATIONS FOR PCPN ACROSS THE AREA TODAY... WITH SIMILAR TIMING AND LOCATION OF SCATTERED CONVECTIVE ELEMENTS. TODAY... CURRENT MUCAPE NEAR 500 J/KG WILL INCREASE INTO THE 500-1000 J/KG OVER THE COURSE OF THE DAY ALONG A NORTHWEST-SOUTHEAST ORIENTED AXIS ROUGHLY COINCIDENT WITH THE POSITION OF THE SURFACE TROUGH. LOW LEVEL CONVERGENCE ASSOCIATED WITH THIS TROUGH TOGETHER WITH SOME WEAK FORCING ASSOCIATED WITH THE SHORTWAVE IMPULSE MOVING IN FROM THE NORTHERN PLAINS AND THE ADDITIONAL FEATURE DROPPING SOUTH FROM ONTARIO SHOULD HELP TO KEEP SOME SCATTERED SHRA/TSRA GOING TODAY... WITH SOME EXPECTED DECREASE IN ACTIVITY THIS MORNING FOLLOWED BY A DIURNAL INCREASE DURING THE AFTERNOON INTO THE EVENING. THE COMBINATION OF INSTABILITY... MOISTURE... AND FORCING LOOK TO BRING THE MAIN CHANCE OF PCPN TO LOCATIONS NORTH AND EAST OF THE MINNESOTA RIVER... SO WILL KEEP HIGHEST POPS IN THAT AREA. CLOUD COVER WILL ALSO EXHIBIT A GRADIENT ACROSS THE FORECAST AREA... WITH GREATEST SUNSHINE OVER THE SOUTHWEST AND THE LEAST ACROSS THE NORTHEAST... ALTHOUGH ALL LOCATIONS SHOULD SEE SOME SUNSHINE OVER THE COURSE OF THE DAY. TONIGHT... EXPECT SOME OF THE CONVECTION TO PERSIST INTO THE EVENING BEFORE SHUTTING DOWN OVERNIGHT AS MID LEVEL SUBSIDENCE AND DRIER AIR WORK INTO THE AREA ALONG WITH DIURNAL STABILIZATION. MONDAY... WEAK RIDGING WILL ALLOW FOR QUIET WEATHER OVERNIGHT INTO MONDAY... BUT THIS LOOKS TO BE SHORT-LIVED AS RETURN FLOW SETS UP QUICKLY ACROSS THE AREA FROM WEST TO EAST ON MONDAY. MID LEVEL WARM ADVECTION AND ELEVATED INSTABILITY COULD BRING SOME SHRA/TSRA BACK INTO THE WESTERN PART OF THE AREA MONDAY... WHICH WILL THEN SPREAD EAST INTO MONDAY NIGHT. DON/T EXPECT MUCH COVERAGE AT THIS POINT... BUT ENOUGH TO WARRANT CHANCE POPS. TUESDAY AND BEYOND... THE UPPER RIDGE AXIS WILL BE KICKED EAST OF US ON TUESDAY AS A DECENT SHORTWAVE PUSHES OUT OF THE PLAINS AND INTO THE AREA. THIS WILL WORK TO DRIVE A FRONTAL BOUNDARY ACROSS THE AREA ON TUESDAY... ALTHOUGH WE MAY ONCE AGAIN FIND OURSELVES CAUGHT BETWEEN BETTER INSTABILITY AND BAROCLINITY TO OUR SOUTH AND BETTER DYNAMIC FORCING TO OUR NORTH. WOULD STILL EXPECT AN AREA OF PCPN TO WORK ACROSS THE AREA ON TUESDAY... PERHAPS SIMILAR TO WHAT MARCHED ACROSS ON SATURDAY... BUT THE MORE SIGNIFICANT CONVECTIVE ACTIVITY LOOKS TO FOCUS TO OUR SOUTH OVER IOWA AND NORTHERN MISSOURI INTO ILLINOIS... WITH ANOTHER AREA OF MORE ENHANCED PCPN POSSIBLY TO OUR NORTH CLOSER TO THE UPPER WAVE AND SECONDARY SURFACE DEVELOPMENT. MADE ONLY MINOR TWEAKS TO THE GOING FORECAST FOR THIS TIME PERIOD... SINCE IT HAD A GOOD HANDLE ON THINGS. DID NOT ADJUST ANYTHING BEYOND TUESDAY AT THIS POINT... WITH WEDNESDAY STILL APPEARING DRY AS RIDGING RE-ESTABLISHES ITSELF ACROSS THE AREA... AND INSUFFICIENT CONFIDENCE TO WARRANT ANY ADJUSTMENTS BEYOND THAT TIME. && .AVIATION.../18Z TAF ISSUANCE/ IMMEDIATE CONCERN IS FAIRLY WIDESPREAD CONVECTION CURRENTLY DEVELOPING ACROSS ERN MN AND WI. RUC PROFILES WERE CONSISTENT THIS MORNING WITH BREAKING THE CAP ACROSS THE AREA BTWN 17Z AND 18Z...AND BASED ON CURRENT RADAR IMAGERY...THIS HAS CERTAINLY OCCURRED. FOR THE REST OF THE AFTERNOON...RUC HAS MUCAPE AROUND 1000 J/KG...SO EXPECT SCT SHRA/TSRA ACTIVITY TO CONTINUE. AT THIS POINT...TOO HARD TO PIN DOWN A 1 OR 2 HOUR WINDOW FOR THUNDER AT ANY OF THE TERMINALS...SO CONTINUED TREND OF A TEMPO GROUP FOR -SHRA WITH CB IN THE CLOUDS...JUST DID NOT WANT FOUR HOUR LONG TEMPO GROUPS FOR THUNDER...WILL AMEND IF A NARROWER WINDOW FOR THUNDER CAN BE ASCERTAINED. THIS ACTIVITY WILL QUICKLY DIE DOWN AFTER SUNSET. WILL PROBABLY HAVE TO WATCH OUT FOR SOME SPOTTY FOG TONIGHT AS WINDS GO LGT AND VRB...MAINLY WHERE HEAVIER RAIN FALLS THIS AFTERNOON. AT THIS POINT...CONFIDENCE IN WHERE FOG MAY DEVELOP IS TOO LOW TO INCLUDE IN ANY OF THE TAFS. FINAL PROBLEM WILL BE WINDS...SFC RIDGE WILL MOVE OVER THE AREA TONIGHT... ALLOWING FOR THE LGT AND VRB WINDS...BUT WILL BE SEEING A GENERAL TREND OF NW WINDS THIS AFTERNOON....GOING NE TONIGHT...E IN THE MORNING...THEN S BY THE END AS ANOTHER LOW MOVES INTO THE PLAINS. KMSP...SCATTERED CONVECTION WILL BE AROUND THE FIELD THROUGH THE AFTERNOON...WITH ACTIVITY QUICKLY DIMINISHING AFTER 00Z. IF THE FIELD IS IMPACTED BY A CELL...EXPECT BRIEF REDUCTIONS IN VSBYS DOWN TO MVFR LEVELS. BASED ON REPORTS FROM A CELL THAT HAS TRACKED ABOUT 35 MI WEST OF THE AIRPORT...WILL HAVE TO CONTEND WITH SMALL HAIL /GOT PEA SIZE REPORTS/ AND GUSTY WINDS /LESTER PRAIRIE HAD A 48 KT GUST/ IF A STRONGER CELL DRIFTS OVER THE FIELD...BUT OBVIOUSLY CONFIDENCE IN THAT HAPPENING IS MUCH TOO LOW TO INCLUDE ANYTHING LIKE THAT AT THIS POINT. OVERNIGHT...EXPECT NOT MUCH MORE THAN A FEW AT 250...BUT DURING THE DAY MONDAY...THE NEXT SYSTEM WILL BE APPROACHING FROM THE WEST...WITH MID CLOUDS THICKENING DURING THE AFTERNOON. AT THIS POINT SREF/GFS KEEP THE MSP DRY...SO NO RA MENTION IS NEEDED ATTM. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TRH/MPG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1245 PM CDT SUN JUN 6 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1245 PM CDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY NORTH AND EAST OF THE MINNESOTA RIVER. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PATTERN WILL REMAIN UNSETTLED THIS WEEK WITH THUNDERSTORMS POSSIBLE MONDAY AND TUESDAY... ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED. A STRONGER LOW PRESSURE SYSTEM MAY ARRIVE TOWARD THE END OF THE WORK WEEK...POTENTIALLY BRINGING MORE WIDESPREAD THUNDERSTORM ACTIVITY FROM LATE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 101 PM CDT SUN JUN 6 2010 MNZ067>069-061845- CARVER-SCOTT-SIBLEY- 101 PM CDT SUN JUN 6 2010 AT 1258 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WACONIA. AT 1248 PM A WIND GUST TO 54 MPH WAS REPORTED AT LESTER PRAIRIE. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WACONIA. COLOGNE. CARVER. JORDAN. ST BENEDICT. LAT...LON 4458 9341 4455 9366 4482 9400 4493 9382 TIME...MOT...LOC 1800Z 320DEG 26KT 4481 9383
The Minneapolis radar (KMPX), 90 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
1 hail. Local standard time, as filed.
A wall cloud was also observed near Hammond, Wisconsin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223762.